Alert archive / California / Wind Advisories in 2024
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 13, 2024, 6:56 PM PST for Los Angeles County, Santa Barbara County, Ventura County, California. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 6:56 PM PST (02:56 UTC)
- Expired
- Jan 14, 2024, 2:06 PM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 2.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS76 KLOX 140256 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 656 PM PST Sat Jan 13 2024 CAZ349-351-376>383-141300- /O.NEW.KLOX.WI.Y.0009.240114T0256Z-240114T2300Z/ Santa Barbara County Southwestern Coast- Santa Ynez Mountains Western Range- Southern Ventura County Mountains- Northern Ventura County Mountains-Interstate 5 Corridor- Western San Gabriel Mountains and Highway 14 Corridor- Eastern San Gabriel Mountains-Western Antelope Valley Foothills- Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of El Capitan State Beach, Gaviota, Jalama Beach, Refugio State Beach, San Marcos Pass, Rose Valley, Matilija, Topatopa Mountains, Lockwood Valley, Mount Pinos, Ozena, Tejon Pass, Gorman, Pyramid Lake, Acton, Warm Springs, Mill Creek, Mount Wilson, Mount Baldy, Wrightwood, The Angeles Crest Highway, Elizabeth Lake, Lake Palmdale, Valyermo, Llano, Pearblossom, Palmdale, Lancaster, and Lake Los Angeles 656 PM PST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. Isolated gusts up to 60 mph across higher mountain elevations. * WHERE...Santa Barbara County Southwestern Coast, Santa Ynez Mountains Western Range, Southern Ventura County Mountains, Northern Ventura County Mountains, Interstate 5 Corridor, Western San Gabriel Mountains and Highway 14 Corridor, Eastern San Gabriel Mountains, Western Antelope Valley Foothills, Eastern Antelope Valley Foothills and Antelope Valley. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust and sand with reduced visibilities will be possible in the Antelope Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
204 WWUS76 KLOX 141126 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 326 AM PST Sun Jan 14 2024 CAZ349-351-376>383-142300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-240114T2300Z/ Santa Barbara County Southwestern Coast- Santa Ynez Mountains Western Range- Southern Ventura County Mountains- Northern Ventura County Mountains-Interstate 5 Corridor- Western San Gabriel Mountains and Highway 14 Corridor- Eastern San Gabriel Mountains-Western Antelope Valley Foothills- Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of El Capitan State Beach, Gaviota, Jalama Beach, Refugio State Beach, San Marcos Pass, Rose Valley, Matilija, Topatopa Mountains, Lockwood Valley, Mount Pinos, Ozena, Tejon Pass, Gorman, Pyramid Lake, Acton, Warm Springs, Mill Creek, Mount Wilson, Mount Baldy, Wrightwood, The Angeles Crest Highway, Elizabeth Lake, Lake Palmdale, Valyermo, Llano, Pearblossom, Palmdale, Lancaster, and Lake Los Angeles 326 AM PST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. Isolated gusts up to 60 mph across higher mountain elevations. * WHERE...Santa Barbara County Southwestern Coast, Santa Ynez Mountains Western Range, Southern Ventura County Mountains, Northern Ventura County Mountains, Interstate 5 Corridor, Western San Gabriel Mountains and Highway 14 Corridor, Eastern San Gabriel Mountains, Western Antelope Valley Foothills, Eastern Antelope Valley Foothills and Antelope Valley. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust and sand with reduced visibilities will be possible in the Antelope Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
622 WWUS76 KLOX 142206 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 PM PST Sun Jan 14 2024 CAZ349-351-376>383-142315- /O.CAN.KLOX.WI.Y.0009.000000T0000Z-240114T2300Z/ Santa Barbara County Southwestern Coast- Santa Ynez Mountains Western Range- Southern Ventura County Mountains- Northern Ventura County Mountains-Interstate 5 Corridor- Western San Gabriel Mountains and Highway 14 Corridor- Eastern San Gabriel Mountains-Western Antelope Valley Foothills- Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of El Capitan State Beach, Gaviota, Jalama Beach, Refugio State Beach, San Marcos Pass, Rose Valley, Matilija, Topatopa Mountains, Lockwood Valley, Mount Pinos, Ozena, Tejon Pass, Gorman, Pyramid Lake, Acton, Warm Springs, Mill Creek, Mount Wilson, Mount Baldy, Wrightwood, The Angeles Crest Highway, Elizabeth Lake, Lake Palmdale, Valyermo, Llano, Pearblossom, Palmdale, Lancaster, and Lake Los Angeles 206 PM PST Sun Jan 14 2024 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory levels, although breezy but sub- advisory northerly winds may continue through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 4:11 PM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 13, 4:11 PM PST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
411 PM PST Sat Jan 13 2024
.SYNOPSIS...13/110 PM.
A weakening cold front will bring showers to some northern areas
late tonight into Sunday morning with breezy northerly winds
across the mountains. A similar moisture starved system is
expected on Wednesday. Widespread unsettled weather may return to
the region next weekend.
&&
.SHORT TERM (TDY-TUE)...13/125 PM.
A weakening front responsible for rain and mountain snow across
Central California today will slide into the region late tonight
into Sunday morning. Shower activity will mainly be confined
across San Luis Obispo County, especially near the coast, but
there is a slight chance it extends into Santa Barbara County
(minus the South Coast) and interior mountain slopes. An eddy may
spin up in response to the northerly flow, extending low clouds
and fog into portions of the LA basin by early Sunday morning
should it materialize. Gusty northwesterly winds are expected to
develop by Sunday, with a 30-50 percent of reaching advisory
levels for the mountains near the I-5 cooridor, western Antelope
Valley and portions of southwest Santa Barbara County.
Weak riding aloft and lingering offshore flow will allow
temperatures to warm to near normal Monday and Tuesday. Night to
morning low clouds and fog may continue for coastal areas with
partly cloudy skies elsewhere.
.LONG TERM (WED-SAT)...13/110 PM.
High confidence that relatively benign weather will continue
through Thursday or Friday. A mainly dry cold front will push
through the region Wednesday, reinforcing northerly flow atop the
region with gusty but likely sub-advisory northerly winds across
the mountains and southwest Santa Barbara county. There is a 10-30
percent chance of showers north of Point Conception (highest for
NW San Luis Obispo County) and north facing slopes.
A ridge will build in ahead of potentially active weather Thursday
and possibly linger into Friday. Mid to high clouds may be on the
increase, especially by later Friday. Temperatures may warm to a
few degrees above normal for coastal areas thanks to the weak
ridge and lingering offshore flow.
Forecast confidence falls below normal heading into next weekend
as ensemble guidance struggles with the strength and position of a
possible storm system to push into the region. Guidance has
trended more progressive with a stout jet over the Pacific, which
could support increasing cloud and rain chances as early as
Friday (10 percent chance), but more likely sometime over the
weekend (30-60 percent chance, highest north of Point
Conception). General southwest flow aloft would very likely keep
snow levels at or above 7K feet.
&&
.AVIATION...14/0003Z.
At 2325Z at KLAX, the marine layer was 2500 ft deep. The top of
the weak inversion was at 2900 ft with a temperature of 11 C.
Moderate confidence in most TAFs. High confidence in KSBA, KCMA,
and KOXR TAFs. There is a slight chance of light showers and
MVFR/VFR CIGs at KPRB, KSBP and KSMX 10Z-18Z, though there is a
30% chance of cigs a cat higher than fcst. There is a 40% chance
of VFR conds at KLAX through the period, and a chance of MVFR cigs
at KSMO(40%), KLGB(40%), KBUR (20%), and KVNY (20%) 10Z-18Z. Winds
at KWJF and KPMD may be 10 kt less at any point, but mainly 03Z-18Z.
KLAX...Moderate confidence in TAF. There is a 40% chance of VFR
conds through the period. Good confidence in any east wind
component 6 kt or less.
KBUR...Moderate to high confidence in TAF. There is a 20% chance
of BKN015 cigs 13Z-18Z.
&&
.MARINE...13/102 PM.
For the Outer Waters, moderate to high confidence in the current
forecast. This afternoon through late Monday night, generally
high confidence in Small Craft Advisory (SCA) level winds across
PZZ673/676 and moderate confidence in winds and seas remaining
below SCA levels for PZZ670. For Tuesday through Thursday, conds
should be mostly below SCA levels except for a 30-50% chance of
SCA level wind gusts at times for PZZ673/676 Tuesday night.
For the Inner Waters north of Point Sal, high confidence in
the current forecast. This afternoon through Thursday, winds and
seas will remain below SCA levels.
For the Inner Waters south of Point Conception, moderate to high
confidence in the current forecast. Across the western half of
the Santa Barbara Channel, there is a 50-60% chance of SCA level
winds late this afternoon through Sunday night, and a 30%-40%
chance of SCA wind gusts for Tuesday night. Otherwise, high
confidence in winds and seas remaining below SCA level through
Thursday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PST Monday for zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Tuesday for
zones 673-676. (See LAXMWWLOX).
&&
PUBLIC...Munroe
AVIATION...Lund
MARINE...Sirard
SYNOPSIS...Munroe
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxNearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.